Alert archive / Arizona / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 1999, 3:13 PM MST for Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 1999, 3:13 PM MST (22:13 UTC)
- Expired
- Sep 11, 1999, 4:15 PM MST
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:45 AM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KVEF 112220
SVRLAS
AZC015-112315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM MST SAT SEP 11 1999
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
THIS INCLUDES THE FOLLOWING LOCATION...DOLAN SPRINGS...
PEACH SPRINGS...AND CHLORIDE
* UNTIL 415 PM MST
* AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM 6 MILES EAST OF COTTONWOOD COVE AND ANOTHER
SEVERE STORM 15 MILES WEST OF PEACH SPRINGS. THESE STORMS WERE
MOVING EAST NEAR 30 MPH...AND WILL WILL LIKELY AFFECT PEACH
SPRINGS AND THE SOUTHERN PART OF DOLAN SPRINGS BY 345 PM.
LARGE HAIL AND WINDS TO NEAR 55 MPH ARE LIKELY WITH THESE STORMS.
LAT...LON 3550 11464 3537 11456 3542 11336 3579 11334
3582 11351 3563 11439What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM MST, 28 minutes earlier.
Area forecast discussion, Sep 11, 2:45 PM MST, 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SAT SEP 11 1999 SYNOPSIS...THE UPPER LOW NEAR CENTRAL CALIFORNIA WILL SLOWLY WEAKEN THE NEXT TWO DAYS AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN. LIMITED MOISTURE AND INSTABILITY WILL BE IN PLACE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA. DISCUSSION...VERY SHARP LOW LEVEL MOISTURE GRADIENT PRESENT FROM SOUTHEAST CA EXTENDING NORTH ACROSS THE LAKES AND INTO ERN LINCOLN COUNTY THIS AFTERNOON. VEERING WIND LADDER PROFILES WITHIN DEEPER MOISTURE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS. SATELLITE SHOWS OUTFLOW FROM STORMS OVER CENTRAL ARIZONA PROPAGATING SOUTHWARD. WITH PRECIPITABLE WATER PLUME OVER SE MOHAVE COUNTY WILL CONTINUE SEVERE THUNDERSTORM WATCH UNTIL 4 PM AS MORE SEVERE STORMS ARE POSSIBLE. FOR THE REMAINDER OF THE PERIODS UPPER LOW NEAR THE CENTRAL CALIFORNIA COAST WILL GRADUALLY FILL WHILE HIGH PRESSURE BUILDS OVER THE INTERMOUNTAIN WEST. THIS WILL ALLOW LOW LEVEL MOISTURE TO SEEP A BIT FURTHER NORTH AND WEST INTO FAR SOUTHERN NEVADA SUNDAY WITH MOISTURE SHIFTING BACK TO THE COLORADO RIVER/NORTHWEST ARIZONA MONDAY. DEFORMATION AXIS ACROSS CENTRAL NEVADA WILL GRADUALLY LIFT INTO NRN NV BY MONDAY FOR DECREASING THREAT OF STORMS. MUCH OF THE DESERTS OF CALIFORNIA WILL REMAIN DRY EXCEPT FOR EASTERN SAN BERNARDINO COUNTY. MIDWEEK WILL BE DRY AND SEASONAL UNDER SOUTHWEST FLOW. PIERCE LAS...NONE.
In the hours before
Local storm report, Sep 11, 1:42 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 09 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM DIAMOND M RANCH AZ 3/4-1 INCH HAIL
15 MILES SE VAENTINE REPORTED BY WEATHER
MOHAVE SPOTTER.
ENDLocal storm report, Sep 11, 1:44 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 11 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM DIAMOND M RANCH AZ 3/4-1 INCH HAIL
15 MILES SE VAENTINE REPORTED BY WEATHER
MOHAVE SPOTTER.
ENDLocal storm report, Sep 11, 2:30 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 11 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM DIAMOND M RANCH AZ 3/4-1 INCH HAIL
15 MILES SE VAENTINE REPORTED BY WEATHER
MOHAVE SPOTTER.
ENDThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 25 min |
| Sep 11, 11:58 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 62 min |
| Sep 11, 2:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
| Sep 11, 4:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.